Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes stomach pain and severe constipation when diagnosed with H. pylori infection?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1656 Questions
Question
My stool tested positive for H Pylori and I was given a regimen of antibiotics for one week and Esomeprazole 40mg tablet per day for three weeks. I have finished the dose of antibiotics and have completed two weeks of the Esoeprazole dosage. But I am still having cramps and pain in my stomach and
also severe constipation. What could be the reason for these symptoms?
Wed, 9 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 38 minutes later
Brief Answer:
Please go through detailed answer.

Detailed Answer:
Hello my dear patient,
Thanks for choosing HealthcareMagic for your query,
I have gone through your details and i appreciate your concerns.

See H.pylori is a cause of gastritis.Out of hunderd's of causes of gastritis or acid peptic disorder H.pylori is a cause.The H.pylori therapy given to you was aimed just to eradicate H.pylori infection however as a matter of fact its not necessary that complete eradication of H.pylori infection results in resolving of symptoms.

Digestion as a whole is a complex process which starts from mouth and ends at anus.Problem any where along this tract can cause symptoms.
For eg
When you are constipated waste material starts to stagnate inside intestines.This is acted upon by a number of toxic pathogens causing release of toxins and large amount of gas.These toxins irritates the mucosa lining of intestine hence causing mild to moderate inflammation.Now when ever the inflamed part of intestine would move you would feel spasmodic pain.On the other hand toxic gases would compress the adjoining muscles and nerves hence causing discomfort.
So over all treating the root cause is necessary.Just eradicating a bacteria won't help.

Suggestion-
Start taking a good probiotic like VSL#3 twice daily.They increase the concentration of good flora in gut and hence would improve the overall digestion process.
Take a laxative for few days.This would help you with constipation once constipation is cleared half the problem would be solved.Take lactulose 10ml once daily before going to bed.
An anti spasmodic like dicyclomine can be taken for few days to relief spasms.
Along with it proper life style change and food modification is necessary.
Things would take some time but they would be better soon.

Some general rules are-
Do not lie down for 2-3 hrs after eating.
Avoid acidic foods - citrus, tomatoes, juices
Decrease caffeine (colas, coffee) and sodas in general.
Decrease alcohol or completely stop it.
If you smoke cigarettes, now is the time to stop. They increase acid production and delay healing.
If you are overweight through the middle, that increases the risk of reflux. Try to decrease your weight (if overweight) slowly over time.
Eat smaller amounts at a time so there is less pressure in the stomach which can reflux acid into the stomach.
Avoid eating/drinking mint (it relaxes the lower esophageal sphincter which can allow more acid up).
Hope i was helpful.
Feel free to follow up.
Above answer was peer-reviewed by
 
Follow-up: What causes stomach pain and severe constipation when diagnosed with H. pylori infection? 16 hours later
Thank you so much Doctor XXXXXXX I will definitely do what you have suggested and keep you posted.
For how long should I have the probiotic and the lactulose?
Kind regards XXXXXXX
 
 
Answered by Dr. Ramesh Kumar 20 minutes later
Brief Answer:
follow up.

Detailed Answer:
Hi dear patient,
Initially take them for 1 week and follow up after that.
Thanks!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor